Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jiezu

Taking Accutane in 2 months, have few concerns [pic]

Recommended Posts

16 years old 125lbs male, about to take accutane in 2 months. I've got cystic acne that scars and it sucks as most of you already know. I'll get straight to the point.

SKIN COMPLICATIONS:
Hives (only when going out in cold weather)
Keratosis Pilaris on face/arms/chest
Cystic Acne

QUESTIONS:
1) Will accutane stop my bone growth?
2) Will it help hyperpigmentation?
3) If acne relapses, will it come back more aggressively?
4) My derm told me to take minocycline even though I've already tried doxycycline. I believe antiobiotics aggravate your acne and are only a temporary solution. Is there a way I can lie about having taken the minocycline?
5) Will I lose my hair from Accutane?
6) What's the highest dosage I should take?


I've got cysts mainly on my cheeks and chin. 

acne2.jpg

Edited by Jiezu

Share this post


Link to post
Share on other sites

1) From what I know, I don't think accutane affects bone growth. I've been on accutane for 11 months now and pretty sure my bones have been perfectly fine.
2) I think to a certain degree it will help with hyper pigmentation, in the sense that, it'll slowly help reduce the amount of acne you get and so the less acne, the less redness. But, I wouldn't say it would help with overall hyper pigmentation. That'll fade over time and depending on the severity.
3) That completely depends on your body. Some people have had relapses that were no where near as bad as their previous acne, whereas others have had relapses that were much worse.
4) Sometimes the term knows whats best. I feel like you should tell the derm your worries and be open about it. But, its always best to try a variety of approaches to dealing with your acne, instead of jumping straight into accutane. Accutane is a serious drug, and can go 2 ways for anyone. 
5) Many people have reported hair loss, but me personally, haven't had any problems with hair loss. Like i said, depends on your body and how it reacts with you.
6) The dosage depends on your weight and what your derm sees best for you. Although, your dermatologist may start of low and then gradually increase your dosage. 
 

Share this post


Link to post
Share on other sites

1. I don't know the answer to this

2. It's helping with my hyperpigmentation. And any pimples I do get on Accutane, go away almost immediately

3. Your acne (if it comes back) certainly will not be as bad as it was prior to taking it

4. My dermatologist offered me antibiotics, I told her no thank you. They never worked for me, and I don't like taking them unnecessarily because of increasing antibiotic resistance. I would just be honest and say you would rather not take them.

5. I'm using Accutane, and I know at least 10 other people who have. I don't know anyone who has experienced hair loss. From what I understand, that's an uncommon side effect

6. Dosage depends on weight. I would guess you will be on 60mg, but that is determined by your physician


The best advice I can give you is to get a ton of chapstick. I like Dr. Dan's Cortibalm and ChopSaver. I'm sure you'll be just fine on Accutane, it does wonders for many people.
 

Share this post


Link to post
Share on other sites
On 4/2/2016 at 8:17 PM, SendMeAngels said:

1. I don't know the answer to this

2. It's helping with my hyperpigmentation. And any pimples I do get on Accutane, go away almost immediately

3. Your acne (if it comes back) certainly will not be as bad as it was prior to taking it

4. My dermatologist offered me antibiotics, I told her no thank you. They never worked for me, and I don't like taking them unnecessarily because of increasing antibiotic resistance. I would just be honest and say you would rather not take them.

5. I'm using Accutane, and I know at least 10 other people who have. I don't know anyone who has experienced hair loss. From what I understand, that's an uncommon side effect

6. Dosage depends on weight. I would guess you will be on 60mg, but that is determined by your physician


The best advice I can give you is to get a ton of chapstick. I like Dr. Dan's Cortibalm and ChopSaver. I'm sure you'll be just fine on Accutane, it does wonders for many people.
 


Sorry for the late response. Thanks for the advice. The minocycline I had ordered over a week ago still hasn't arrived and I doubt I'm going to take any antibiotics since they're notorious for aggravating acne and making it worse once you stop taking them.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×